Yes, it could be the start of low thyroid. What exactly are your TSH and T3 levels? Please provide results, as well as the reference ranges, which vary from lab to lab and have to come from your own report.
Is the T3, Free or Total? If it doesn't say "Free" or FT3 on your lab report, then it's total and is of limited value.
Cholesterol levels commonly go up with hypothyroidism. Many people with hypothyroidism also get a puffy face, especially just below the eyes. And of course, there's the never ending fatigue.
The numb feet bring another thought to mind -- you should ask to get your vitamin B12 levels tested. B12 deficiency also causes extreme tiredness, as well as numbness/tingling in the feet/hands. Many people who are hypo are also deficient in B12.
Are you supplementing the vitamin D? Taking anything for the pre-diabetes?
hi barb, my doc does have me on vit d 5000mg & b12 dissolve under the tongue daily...my tsh 1.160 uIU/mL (normal), t4 or thyroxice 105 ug/dL (normal), T3 uptake 23 (low), vitamin d 25-hydroxy 11.1 ng/mL (low), cholestrol total 202 mg/dL (high), LDL 132 mg/dL (high), hemoglobin A1c 6.3 % (high), glucose serum 105 mg/dL (high), ALT or sgpt 36 UR/L (high), WBC 15.6 x10E3/uL (high), platelets 429 x10E3/uL (high) usually all my blood work is normal...about a year ago my legs started feeling funny when i walked up stairs and went for stress test shortly after that my cholestrol spiked really high 400 range i was put on cholestrol meds for short period...then within 6 months it went back into range...for the past 6 months just want to sleep and my feet feel like i been in the snow for days...my sugar is pre diabetic & when i check it seems to be in range 88 maybe a little higher with the fasting blood in morning being 111...my thyroid has been swelling and going down for the past ten years and like i said before i was diagnosed with nodules from ultrasound back then & the nodules havent grown...i know the low vit d can be a sign of parathyroid so in 2 months we are gonna check my blood to see if the vit d comes up or stays the same while watching the calcium level...i do believe its my thyroid acting up or hypothyroid...what do you think...oh, and yes i must of put this reponse on another post because you asked for the levels & i dont think that they hit you...i will get the hang of this site...and ty by the way for your input...sincerely
Are the T3 and T4 levels "free" or "total"? If you lab report doesn't specify Free or FT, then the tests are for total T3 and Total T4. Those tests are considered to be obsolete and of little value. You need the FREE T3 and FREE T4 tests. What are the ranges for the T3 and T4 tests? Ranges vary lab to lab and have to come from your own report.
More so than Vitamin D being a sign of parathyroid, deficiency can cause hypo-like symptoms. If you're supplementing D, maybe once your levels come up, your symptoms might start going away. You need to get your levels over 50 in order for symptoms to be alleviated.
ty barb...i will ask the doc for the free t3 & free t4 tests...i will be checking for vit D again in two months...i have been on vit D & b12 for a month now and the symptoms have not subsided yet...by the way, are there natural forms of thyroid meds...why i am asking is because i am allergic to synthetics in vitamins...they swell my glands up...even red licorice is not good me since i was little...is it true that low thyroid can elevate the LDL and sugar levels??? cause they recently spiked and a few months ago everything was fine...i am tired of being tired lol...ty for your responses barb...i really appreciate them...
Do ask your doctor for the FT3 and FT4 tests; those are the ones that will help you get well fastest.
Even though you've been on vitamin D and B12 for a month, that may not be enough time to have brought your levels up high enough to alleviate symptoms. Do you know the actual level of B12 when you started supplementing? Again, if your levels were really low, it would take time to bring them up enough to alleviate symptoms.
There are "desiccated" forms of thyroid medications that some people call "natural" or "natural desiccated". These meds are made from porcine (pig) thyroid and while I, personally, don't see anything "natural" about eating pig thyroid, I would, certainly, be willing to try it if I thought it would make me feel better.
The desiccated hormones contain both T3 and T4 hormones and some people do their very best on these meds, while others don't.
Ask your doctor about the various types of medications. Synthetic hormones, such as Synthroid, Levoxyl, generic levo, cytomel, generic T3, etc are identical to what your thyroid would produce if it could. The desiccated options include Armour Thyroid, Acella NP, ERFA from Canada. Many doctors are not willing to prescribe desiccated hormones, because they don't believe the strengths are consistent between batches, etc....... that's all hockey pucks.
All options need to be open to everyone, and if your doctor isn't willing to prescribe whatever med will make you feel better, you might want to find one who will.
Yes, low thyroid can cause high cholesterol levels; that's one of the main symptoms of hypothyroidism. I notice that your A1c result is 6.3, which, as flagged is high. A1c is a measure of blood sugar levels over a 2-3 month period and I notice that your blood glucose was 105. Those results could be affected by thyroid, but I'd guess that they are more closely related to insulin resistance. Your pancreas produces insulin, which regulates carbohydrate and fat metabolism. Insulin resistance is when your body produces enough insulin, but the body doesn't use it properly. Your levels would put you pretty close to where I'm at and I've just been diagnosed with "pre-diabetes", which is the forerunner to type II diabetes.
For what it's worth, I was tired of being tired, too and it wasn't easy to get where I'm at today and I still get tired, but nothing like I was when I was hypo, deficient in B12 and vitamin D....... I so understand where you're at.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.